MAUDE Adverse Event Report: ETHICON INC. SFX SPI MCRYL+ UNI VIO 9IN 2-0 S/A SH; SUTURE, ASBOSRBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. SFX SPI MCRYL+ UNI VIO 9IN 2-0 S/A SH; SUTURE, ASBOSRBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP1B452
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4) date sent to the fda: 2/13/2024 h6 component code: g07002 - device not returned this report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.Additional information was requested, the following was obtained: can you identify the lot number of the product that was used? no please provide the source or name and title of the external person providing answers to follow-up (external person submitting answers to sales rep (b)(6) dr.Surgeon.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Related reports: 2210968-2024-01313.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used.During the procedure, the surgeon mentioned he had two suture needles in a row pop off during a case late last year.He was able to use a different suture to complete the case with no patient consequence and they did not keep the strands of suture.Additional information was requested.

Brand Name
SFX SPI MCRYL+ UNI VIO 9IN 2-0 S/A SH
Common Device Name
SUTURE, ASBOSRBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18697210
Report Number2210968-2024-01313
Device Sequence Number8274186
Product Code GAM
UDI-Device Identifier10705031470095
UDI-Public10705031470095
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K221744
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXMP1B452
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Initial Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown